Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Eldepryl - walking, falling.

05/16/2002

Question:

My husband had a problem with walking when stopping Eldepryl. Five weeks after stoping Eldepryl he had a lot of trouble walking and fell several times. He started back on full dose, walking great. Could the Eldepryl have stayed in his system for five weeks and could stopping it have caused his not walking and falling?

Answer:

Eldepryl (selegeline) does offer symptomatic benefit to persons with PD. The drug itself is quickly removed from the blood stream shortly after you stop taking it. However, it works by blocking the MAO-B enzyme in the brain allowing for higher levels of dopamine. This effect may persist for a while even though you have stopped taking the drug.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati